Inadvertent Subretinal Triamcinolone Injection
By Pooja Bansal, MD, Amod Gupta, MD, Reema Bansal, MD, Advanced Eye Centre, Post Graduate Institute of Medical Education and Research, Chandigarh, India
Photos by Arun Kapil
A 38-year-old phakic woman with intermediate uveitis was referred following inadvertent subretinal triamcinolone acetonide (TA) injection in her left eye. The intended injection site was the posterior sub-Tenon space. Prior to referral, her primary treating ophthalmologist had applied laser demarcation to reduce the likelihood of macular involvement by the secondary retinal detachment.
On examination, BCVA was 20/40 and intraocular pressure (IOP) was 14 mm Hg in the left eye. We did not find any retinal break. Given the facts that the patient had received laser demarcation to prevent macular damage, the fovea was not involved, and vision was good, we opted for observation and monitored the patient closely with serial fundus photos and OCT. The subretinal TA deposits spontaneously absorbed over a period of 2 months, and the patient had BCVA of 20/30 and IOP of 12 mm Hg at her last visit.
|BLINK SUBMISSIONS: Send us your ophthalmic image and its explanation in 150-250 words. E-mail to firstname.lastname@example.org, fax to 415-561-8575, or mail to EyeNet Magazine, 655 Beach Street, San Francisco, CA 94109. Please note that EyeNet reserves the right to edit Blink submissions.